Will there be a chemo smell on skin after treatment?
Will there be a chemo smell on my skin after chemotherapy treatment?
There are two issues involved here, and you have to sort them out in order to talk to your doctor. The first is the patient's perception of smell, which can be affected by chemo. Many cancer patients notice that they become much more sensitive to smells, and that odors that were not unpleasant before now are foul-smelling. This is one of the factors that contributes to nausea, actually.
It's also true that some chemo agents cause affect the endocrine glands in the hands and feet, causing them to give off a chemical odor. The way to tell which problem you're experiencing is to ask others to smell your skin and tell you if they notice an unpleasant odor. If they don't the problem is probably with the patient's sense of smell rather than with the skin itself.
In either case, though, this is a side effect of the chemotherapy and the best way to cope with it while undergoing chemo is to wash with scented soap and use a lotion that smells pleasant to you.
Stay Connected With Caring.com
Get news & tips via e-mail